# SDR CA961216003

- Difficulty date: October 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC2MK1
- Engine: Pwa R985AN14B
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Surpercharger
- Condition: Failed Bushing
- Location: Impeller Shaft
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN) ENGINE SUPERCHARGER PRESSURE FLUCTUATING AND MAKING A HIGH PITCH SOUND. NO METAL WAS FOUND IN THE OIL SCREEN. INSPECTION FOUND THE IMPELLER WITH EXCESSIVE MOVEMENT. ON DISASSEMBLY THE EXCESSIVE IMPELLER MOVEMENT WAS CAUSED BY THE FAILURE OF THE SUPERCHARGER SHAFT BUSHING, BECAUSE OF AN UNAPPROVED REPAIR TO THE OIL FEED GALLERY PLUG THREADS WITH SOME TYPE OF COMPOUND WITH A FIBEROUS TEXTURE. THIS SAME COMPOUND WAS FOUND CLOGGING THE OIL PORT TO THE BUSHING. WHEN THE BUSHING SEIZED TO THE SHAFT TWO TEETH WERE SNAPPED OFF THE FLOATING GEAR DRIVE.
